, Volume 92, Issue 4, pp 771-778

On the quadratic finite element approximation to the obstacle problem

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Summary.

In this paper, we obtain the error bound \(O\left(h^{\frac 32 -\epsilon}\right) \) for any \( \epsilon > 0 \) , for the piecewise quadratic finite element approximation to the obstacle problem, without the hypothesis that the free boundary has finite length (see [3]).

Received October 31, 2000 / Revised version received July 23, 2001 / Published online October 17, 2001
The project was supported by the National Natural Science Foundation of China